MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA PRO 2.0/10; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA PRO 2.0/10; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 393293
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
A pantera pro coronary dilatation catheter was chosen for treatment.The balloon could not be inflated.Another device was used to finish the treatment.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the guidewire is stuck in the guidewire lumen of the complaint instrument and cannot be removed.The diameter of the guidewire was measured and found to be compatible with the complaint instrument according to the ifu (0.014 inch/0.36 mm).Microscopic inspection revealed that the guidewire is severely deformed in three areas.In these areas the coil of the guidewire is unwound and is overlapping inside the guidewire lumen forming a thickened area which most likely causes the blockage of the guidewire.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes a removal of the auxiliary wire and an insertion of a transportation wire to ensure a free guidewire lumen.Further, the protector removal force of a defined amount of samples is tested from every lot.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause is most likely related to the unwound guidewire.

Brand Name
PANTERA PRO 2.0/10
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10315771
Report Number1028232-2020-03045
Device Sequence Number11024147
Product Code LOX
UDI-Device Identifier07640130436978
UDI-Public07640130436978
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K160985
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2022
Device Model Number393293
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09196002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer11/02/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1